Cc69a51b427eaad36251cce9dcca4d3a
2

Supplement/Capsule Fillers - Any side effects from those who supplement alot?

by (1074)
Updated about 10 hours ago
Created November 12, 2011 at 6:43 PM

Background: I've been noticing after going low-carb Paleo that I have dry skin, some peeling, localized red areas on my face and overall wearier looking skin for the past several months. After reading around on PH, I've already added more iodine, increased "safe starches", tried avoiding topicals/moisturizers, increased O3/decreased PUFA, cut out Cod Liver Oil and reducing my vitamin D to 5000IU/day. I always eat fresh or cooked vegs so I don't believe C is an issue. Basically did the whole 9 yards but they don't seem to be the issue. I did not have this dry skin/redness last year when I didn't even do Paleo, just did generic low-carbing aka FAILEO lol.

Anyways, I take half a laundry list of supplements every day since starting Paleo, and when I missed it for 2 days, I noticed my skin got slightly less dry. I know I should be patient and I'll continue this for a week to see if there's a real difference. What I'm curious to know is, does the cumulative effect of supplement fillers trigger any side effects that are known? Or allergies? The most common ingredients are magnesium stearate, plant-derived cellulose and stearic acid. I take like 10-15 capsules a day total.

Any ideas or thoughts on supplement fillers? I don't see much info on this topic but worth a hack since a good few do seem to take alot of supplements. Skin effects are but a reflection of internal biochem as well.

77877f762c40637911396daa19b53094
78422 · November 13, 2011 at 7:10 AM

Yes, you can have problems although many people do not. You can also be allergic to some filler. You should take powders --majkinetor

6120c989fd5b69f42a0834b69b87955b
24538 · November 12, 2011 at 6:54 PM

I've been wondering about this too.

Total Views
1.6K

Recent Activity
Cc69a51b427eaad36251cce9dcca4d3a

Last Activity
1082D AGO

Followers
0

Get Free Paleo Recipes Instantly

1 Answers

best answer

Cc69a51b427eaad36251cce9dcca4d3a
0
1074 · November 14, 2011 at 1:06 PM

Since no one really has a definitive answer, did some research for an hr.

http://articles.mercola.com/sites/articles/archive/2009/04/14/Why-Taking-Supplements-Could-be-Hazardous-to-Your-Health.aspx

http://www.draxe.com/4-dangerous-and-common-vitamin-fillers-you-must-avoid/

Maybe its a bit hyped up but seems like magnesium stearate is an artificial filler to keep the supplement machines running faster. Other common supplement fillers/binders are hydrogenated oils (trans fats) and titanium dioxide. These substances have been reputed to sometimes cause allergies, immune issues, and line the gut to prevent absorption of the very vitamins (and your meals) you are trying to digest.

I think I'll stray from the hard tablets/larger capsules from now on (they contain the most magnesium stearate and fillers) and opt for small gel capsules or powders.

Answer Question

Login to Your PaleoHacks Account

Get Free Paleo Recipes